Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 4, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Mar 13, 2006, 6:22 PM EST for Morgan County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2006, 6:22 PM EST (23:22 UTC)
- Expired
- Mar 13, 2006, 7:00 PM EST
- In force
- 38 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Morgan County, TN
The radar
The Knoxville radar (KMRX), 112 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 5:48 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 6:04 PM EST, 18 minutes earlier.
Area forecast discussion, Mar 13, 6:04 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
604 PM EST MON MAR 13 2006
.DISCUSSION...JUST SENT OUT ZONE UPDATE TO INCLUDE TORNADO WATCH #90.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...LAKE WIND ADVISORY UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
ZONES: CHEROKEE...AND CLAY.
TN...LAKE WIND ADVISORY UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
ZONES: ANDERSON...BLEDSOE...BLOUNT SMOKY MOUNTAINS...
BRADLEY...CAMPBELL...CLAIBORNE...COCKE SMOKY MOUNTAINS...
EAST POLK...GRAINGER...HAMBLEN...HAMILTON...HANCOCK...
HAWKINS...JEFFERSON...JOHNSON...KNOX...LOUDON...MARION...
MCMINN...MEIGS...MORGAN...NW BLOUNT...NORTH SEVIER...
NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST GREENE...
NORTHWEST MONROE...RHEA...ROANE...SCOTT TN...SEQUATCHIE...
SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST
GREENE...SOUTHEAST MONROE...SULLIVAN...UNICOI...UNION...
WASHINGTON TN...AND WEST POLK.
VA...LAKE WIND ADVISORY UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...AND WISE.
&&
LCMHazardous weather outlook, Mar 13, 3:10 PM EST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 310 PM EST MON MAR 13 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-141015- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 310 PM CST MON MAR 13 2006 /210 PM EST MON MAR 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING... THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS MIDDLE TENNESSEE AND NORTHERN ALABAMA AND MOVE INTO THE REGION THIS EVENING AND OVERNIGHT. STRONG SOUTHWEST WINDS MAY BE BROUGHT DOWN TO THE SURFACE BY THE THUNDERSTORMS. THESE WINDS MAY BE STRONG ENOUGH TO PRODUCE DAMAGE...GUSTING TO 60 MPH OR HIGHER. THE STORMS MAY ALSO HAVE THE POTENTIAL TO PRODUCE LARGE HAIL UP TO PENNY SIZE. WHILE ALL OF EAST TENNESSEE..SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA HAVE A RISK OF SEVERE THUNDERSTORMS...LOCATIONS WITH THE GREATEST RISK OF SEVERE WEATHER WILL BE IN THE CUMBERLAND PLATEAU. THE SEVERITY OF THE STORMS IS EXPECTED TO DIMINSH BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 3:38 PM EST | Lake Wind Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 12 hr |
| Mar 13, 4:44 PM EST | Severe Thunderstorm Warning | MRX | Scott | 46 min |
| Mar 13, 6:47 PM EST | Severe Thunderstorm Warning | MRX | Scott | 28 min |
| Mar 13, 6:57 PM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.